Texas, 2022Tornadoes and Hail in Texas, November 4, 2022
November 4, 2022 · NWS FWD · 22 events in 12 counties and zones
A fast-moving cold front served as a focus for thunderstorm development across North and Central Texas, as an upper level storm system swept across the Plains the afternoon of November 4. Large hail and damaging wind gusts accompanied several of these storms, and a total of 5 tornadoes occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 10
- Property damage
- $9.5 million
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast-moving cold front served as a focus for thunderstorm development across North and Central Texas, as an upper level storm system swept across the Plains the afternoon of November 4. Large hail and damaging wind gusts accompanied several of these storms, and a total of 5 tornadoes occurred. The hardest-hit area was Lamar County, where an EF-4 tornado occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 4, 10:48 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Nov 4, 10:48 AM CST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1148 AM CDT Fri Nov 4 2022
...New Short Term, Aviation...
.SHORT TERM... /NEW/
/This afternoon through Saturday/
Highlights:
* Storms developing around 18Z
* Storm organization near or just west of the I-35/I-35W corridor
* Discrete storms possible ahead of the main line
* Damaging winds and hail primary threats with tornadoes
possible, especially east of I-35/I-35W
* Fast moving storms ending from west to east during the afternoon
and evening
* Cooler and drier tonight/Saturday
Strong low level warm air advection is ongoing late this morning
ahead of a deep low pressure system approaching rapidly from the
west. A strong cap of warm air remains in place just above 850 mb
per the 12Z and 15Z FWD sounding. Plenty of mid level instability
and moisture will result in elevated showers and a few
thunderstorms until the cap can break. Latest high res guidance
suggest the cap will break between 18Z and 19Z with storms
developing just ahead of a strong cold front, likely just west of
the I-35/I-35W corridor. Storms will become more organized along
the cold front as it moves steadily east through the afternoon
with the threat for more discrete storms also shifting east ahead
of the front. We still anticipate all modes of severe weather
possible with damaging wind and hail being the primary threats.
Shear profiles will also support some tornadoes, especially
across the eastern zones. The only good news is that the front
will be fast moving so storms will end quickly from west to east
this evening.
The upper low will lift quickly northeast tonight while much
cooler and drier air moves in from the north. Lows tonight will
drop into the upper 30s across the northeast with mainly 40s
elsewhere. A breezy northwest wind will make it feel even cooler.
Wind speeds will decrease Saturday once surface high pressure
builds over the Southern Plains. Plenty of sun will allow
temperatures to warm into the 60s, except for lower 70s in the
west.
79
&&
.LONG TERM... /Issued 310 AM CDT Fri Nov 4 2022/
/Saturday Night and Beyond/
The upper level pattern will be somewhat progressive late weekend
through next week, as the trough responsible for today's
convection heads for the North Atlantic and an upper low begins to
deepen over the West Coast. Return flow will already be in place
at the start of the period as a lee-side trough strengthens ahead
of the West Coast low. This evening's cold front will eventually
return north as a warm front Sunday night into Monday, bringing a
surge of Gulf moisture with it. Isentropic lift near and north of
the front will generate scattered showers and perhaps a few
elevated storms after midnight Sunday night through the day on
Monday, making for a dreary start to the work week.
Precipitation should shut-down Monday night as the warm front
lifts north of the Red River. The upper low will meanwhile
advance east across the Desert Southwest on Tuesday, and Four
Corners area on Wednesday, eventually transitioning to an open
trough as it enters the Texas Panhandle on Thursday. Another
active period of convection is expected across the Plains Thursday
and Thursday night as a line of thunderstorms develops ahead of
the advancing upper trough, with activity being focused along an
attendant Pacific front. In contrast to today's expected weather
system, however, the strongest forcing for ascent will remain
north of the region, and North and Central Texas will be on the
southern edge of this convection. There could be a severe storm
or two near the Red River, but at this time severe weather appears
unlikely for the majority of the region.
Pops will remain fairly low at this time due to the meager lift
and modest convective parameters expected with the system. The
front, the upper trough, and what will likely be a band of
scattered showers and isolated storms should clear the area
sometime Thursday night. Clearing skies and subsidence in the wake
of the departing system should bring more nice weather in time
for next weekend.
30
&&
.AVIATION... /NEW/
/18Z TAFs/
The primary aviation weather concern today will be timing
thunderstorms. Some warm air advection showers are ongoing across
the Metroplex TAF sites and these should continue until about the
start of the TAF valid time. It does appear that 18Z until 23Z
will be the best window for all TAF sites to have thunderstorms
with storms exiting quickly to the east after 23Z to 00Z. MVFR
ceilings and visibility will also linger through the afternoon
until the front moves through, then ceilings will lift and scatter
this evening/overnight. VFR is expected Saturday with a mostly
clear sky.
A south to southeast wind in the 12 to 15 knot range along with
some gusts around 25 knots will turn to the northwest around 00Z,
remaining northwest overnight. Wind speeds will decrease
overnight/Saturday morning while becoming more westerly. Surface
high pressure will move quickly east of the region on Saturday,
allowing southerly winds to return.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 78 48 70 53 79 / 100 20 0 0 0
Waco 81 45 73 50 83 / 90 40 0 0 0
Paris 75 45 65 48 74 / 100 90 0 0 5
Denton 75 43 70 50 79 / 100 10 0 0 0
McKinney 76 45 67 49 78 / 100 40 0 0 0
Dallas 78 49 69 54 79 / 100 30 0 0 0
Terrell 78 46 69 50 78 / 100 70 0 0 0
Corsicana 80 49 71 53 80 / 100 70 0 0 0
Temple 81 46 74 49 82 / 90 50 0 0 0
Mineral Wells 77 41 73 50 84 / 70 5 0 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 4, 10:05 AM CST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1105 AM CDT Fri Nov 4 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1105 AM CDT Fri Nov 4 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Numerous thunderstorms are expected across much of the region this
afternoon and evening. Some storms may become severe, with large
hail, damaging winds, and a few tornadoes. The best chances for
storms and highest severe weather threat will be along and east of
the Interstate 35 corridor. Heavy rain may also occur at times and
could cause localized flooding issues.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a slight chance of storms on Monday and again on Thursday,
but severe weather appears unlikely at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely this afternoon primarily for locations
along and east of the Interstate 35 corridor..
Event by event
10 hail, 7 thunderstorm wind, 5 tornado. Local standard time, as filed.
Hail, Grayson
- When
- November 4, 12:15 PM CST
- Where
- Grayson County, 0.69 mi S of (F39)sherman-Denison
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.710, -96.670
A trained spotter reported quarter sized hail near North Texas Regional Airport in Sherman, TX.
Hail, Grayson
- When
- November 4, 12:22 PM CST
- Where
- Grayson County, 3.19 mi WNW of Denison
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.770, -96.600
A trained spotter reported brief quarter sized hail about 3 miles northwest of Denison, TX.
Hail, Tarrant
- When
- November 4, 12:48 PM CST
- Where
- Tarrant County, Everman
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.630, -97.280
A trained spotter reported nickel sized hail in Everman, TX.
Hail, Denton
- When
- November 4, 1:18 PM CST
- Where
- Denton County, 2.37 mi SSE of Navo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.190, -96.910
A trained spotter reported penny sized hail near Little Elm, TX.
Thunderstorm Wind, Dallas
- When
- November 4, 1:24 PM CST
- Where
- Dallas County, 0.9 mi SE of Addison
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.940, -96.810
A 61 MPH wind gust was measured by a mesonet site in north Dallas.
Hail, Collin
- When
- November 4, 1:50 PM CST
- Where
- Collin County, 1.35 mi ESE of Farmersville
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 33.160, -96.350
A trained spotter reported golf ball sized hail in Farmersville, TX.
Thunderstorm Wind, Denton
- When
- November 4, 2:48 PM CST
- Where
- Denton County, 3.1 mi SE of Pilot Pt
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.370, -96.930
A public report indicated 4-inch diameter tree branches down on Foutch Road in Pilot Point, TX.
Hail, Tarrant
- When
- November 4, 2:55 PM CST
- Where
- Tarrant County, 0.9 mi SW of Bedford
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 32.840, -97.140
A public report indicated nickel sized hail in Bedford, TX.
Thunderstorm Wind, Tarrant
- When
- November 4, 3:07 PM CST
- Where
- Tarrant County, 3.11 mi SE of Grapevine
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.900, -97.040
A 63 MPH wind gust was measured by the Automated Surface Observation System at DFW International Airport.
Thunderstorm Wind, Denton
- When
- November 4, 3:12 PM CST
- Where
- Denton County, 1.16 mi E of Navo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 33.220, -96.910
A trained spotter reported power poles down on Highway 380 just east of Lincoln Park, TX.
Tornado, Lamar
- When
- November 4, 3:16 PM CST to 3:46 PM CST
- Where
- Lamar County, 0.07 mi ESE of High to 2.43 mi ENE of Arthur City
- Rating
- EF4
- Path length
- 25.91 mi
- Path width
- 1,350 yd
- Continued into
- Choctaw, Ok (TSA)
- Injuries
- 10 direct, 0 indirect
- Property damage
- $5.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 33.599, -95.749
A tornado formed near Brookston in western Lamar County and tracked rapidly northeastward, passing to the northwest of Paris, Texas before exiting the northern edge of Lamar County, east of Arthur City. The tornado continued into Choctaw County Oklahoma and additional information about the damage in that county can be found in a separate entry. Several dozen individual homes, businesses and outbuildings were impacted across western and northern Lamar County. Damage consistent with EF-3 intensity tornadic winds of 150-160 mph were identified at several locations west through north of Paris. In particular, several residences along Farm Market Road 1499 northwest of Paris were completely unroofed, with most external and internal walls destroyed. This damage was consistent with tornado intensities of approximately 160 mph. One particular house on CR 33620 revealed EF-4 damage, with estimated winds of at least 170 MPH. EF-3 damage of 145 to 155 mph was also identified with a small number of structures along Farm to Market Road 906 near Mideity, as well as with a residence along Farm to Market Road 2820 west-northwest of Paris. Primary damage to these structures was the total loss of roofs and large-scale interior and exterior wall failure. EF-2 damage, consistent with winds of 111 to 135 mph, was identified with a number of other structures along the tornado's path. Structures with this degree of damage had either all or large portions of their roofs destroyed or significantly damaged, with some wall failures. Widespread EF-1 damage was also apparent all along the track from Brookston to east of Arthur City, as evidenced by trees uprooted, power poles snapped, outbuildings severely damaged, and/or wood frame homes with serious roof damage. Maximum estimated winds were 170 mph.
Hail, Hunt
- When
- November 4, 3:25 PM CST
- Where
- Hunt County, 0.69 mi N of Quinlan
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.910, -96.130
A trained spotter reported quarter sized hail in Quinlan, TX.
Hail, Hunt
- When
- November 4, 3:48 PM CST
- Where
- Hunt County, 0.9 mi NW of Mexico
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.910, -96.080
A public report indicated quarter sized hail between Quinlan and West Tawakoni, TX.
Thunderstorm Wind, Johnson
- When
- November 4, 4:02 PM CST to 4:12 PM CST
- Where
- Johnson County, 2.87 mi SSE of Lake Pat Cleburne to 1.68 mi SSW of Bono
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.285, -97.394
A barn was damaged and partially collapsed on J O Junge Rd. Additional tree damage was reported along CR 310a to the northeast of this location.
Hail, Rains
- When
- November 4, 4:05 PM CST
- Where
- Rains County, 1.87 mi WSW of Point
- Measured
- 2.75 in hail
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 32.910, -95.910
A trained spotter reported baseball sized hail in Point, TX.
Tornado, Rains
- When
- November 4, 4:08 PM CST to 4:11 PM CST
- Where
- Rains County, 1.36 mi WNW of Dougherty to 2.1 mi N of Dougherty
- Rating
- EF1
- Path length
- 2.43 mi
- Path width
- 150 yd
- Continued into
- Hopkins, Tx (FWD)
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.955, -95.793
A tornado started in northern Rains County crossing FM 514 near Daugherty. In this area, damage to a carport was noted along with damage to large trees. The tornado moved northeast causing notable tree damage to the Clifton Cemetery. The tornado continued northeast into southern Hopkins County where its track was traced by tree damage. Additional information on the tornado track in Hopkins County can found in a separate entry. Video evidence shows this tornado lifted just east of Hopkins County Road 1159 before the next tornado started. Maximum estimated winds were 100 mph.
Hail, Hopkins
- When
- November 4, 4:10 PM CST
- Where
- Hopkins County, 0.69 mi S of Miller Grove
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 33.020, -95.800
A public report indicated golf ball sized hail in Miller Grove, TX.
Tornado, Hopkins
- When
- November 4, 4:11 PM CST to 4:14 PM CST
- Where
- Hopkins County, 2.55 mi W of Bonanza to 1.7 mi NW of Bonanza
- Rating
- EF1
- Path length
- 1.95 mi
- Path width
- 150 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.980, -95.764
This tornado is a continuation of the tornado that started in northern Rains County. The tornado moved northeast causing notable tree damage to the Clifton Cemetery in Rains County. The tornado continued northeast into southern Hopkins County where its track was traced by tree damage. Video evidence shows this tornado lifted just east of Hopkins County Road 1159 before the next tornado started. Maximum estimated winds were 100 mph.
Tornado, Hopkins
- When
- November 4, 4:15 PM CST to 4:19 PM CST
- Where
- Hopkins County, 1.67 mi SSW of Greenview to 1.44 mi ENE of Greenview
- Rating
- EF2
- Path length
- 2.9 mi
- Path width
- 160 yd
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 33.007, -95.730
According to eyewitness and video the second tornado started in a field west of County Road 1164. It moved northeast striking a home at the intersection of CR 3389 and FM 1567. This home sustained EF2 damage when the winds took the roof and attic off the house. The tornado continued NE across open field before striking a few homes off of CR 1181. One home along 1181 sustained EF2 damage and was pushed off its support. Two more homes were damaged on the east side of 1181, and the tornado dissipated soon after. Maximum estimated winds were 120 mph.
Tornado, Henderson
- When
- November 4, 4:35 PM CST to 4:58 PM CST
- Where
- Henderson County, 4.38 mi SSE of Malakoff to 4.03 mi NE of Athens
- Rating
- EF2
- Path length
- 15.05 mi
- Path width
- 150 yd
- Property damage
- $3.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 32.108, -96.004
The tornado first touched down around 5:35 PM south of Malakoff, hitting a private family property and wedding venue just west of CR 3441. The tornado continued to move northeast and damaged another family home on CR 1208. The tornado made a continuous path northeast, marked by damage to trees and outbuildings. The tornado moved through Athens, damaging additional structures and uprooting/snapping trees. A Dollar General had its windows blown out. The tornado moved over the Athens Steel Building Corporation, causing the most significant damage of the tornado track. Damage included collapse of the southern portion of the structure. The tornado exited the city and dissipated after damaging structures and trees in the Trey Meadows neighborhood, southwest of Murchison around 5:58 PM. Maximum estimated winds were 115 mph.
Thunderstorm Wind, Van Zandt
- When
- November 4, 4:48 PM CST
- Where
- Van Zandt County, Alsa
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.820, -96.030
Trees were reported down near FM 751 between Lake Tawakoni and Wills Point.
Thunderstorm Wind, Hopkins
- When
- November 4, 6:36 PM CST
- Where
- Hopkins County, 4.54 mi SE of Pickton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $300,000
- Reported by
- Public
- Coordinates
- 32.981, -95.328
A dairy farm on CR 2408 was damaged and several trees were snapped in the same area. Sheets of tin roofing were blown off the buildings on the farm, and a large barn was destroyed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, November 4, 20221 death · 15 injured · $16 million · EF4 · 6 events
- Tornadoes in Oklahoma, November 4, 20221 death · 7 injured · $35 million · EF4 · 3 events
- Tornadoes and Flash Flood in Oklahoma, November 4, 20222 deaths · 3 injured · $1.1 million · EF2 · 11 events
- Winter Storm and Heavy Snow in Montana, November 4 to 5, 20221 death · $7,000 · 74 kt wind · 14 events
- Tornado and Damaging Wind in Arkansas, November 4, 2022$200,000 · EF2 · 2 events
- Tornadoes and Flash Flood in Arkansas, November 4, 2022$804,000 · EF1 · 14 events
- Tornadoes and Flash Flood in Arkansas, November 4, 2022$2,000 · EF2 · 23 events
- Tornado and Hail in Oklahoma, November 4, 2022$75,000 · EF1 · 3 events
- Heavy Rain in Iowa, November 4 to 5, 202240 events
- Heavy Snow and High Wind in Idaho, November 4 to 5, 2022$51,000 · 57 kt wind · 6 events
- Tornado and Damaging Winds in Louisiana, November 4, 2022$3,000 · EF0 · 19 events
- Heavy Snow and High Wind in Idaho, November 4 to 5, 202263 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062587, 1062588, 1062591, 1062589, 1062600, 1062590, 1062598, 1062592, 1062601, 1062599, 1062581, 1062593, 1062594, 1063931, 1062596, 1062582, 1062597, 1063925, 1062583, 1062584, 1065977, 1063930.